Newsletters of 2010
Date Newsletter title Download

2 - 2010
  • Launching of The Egyptian Pharmacovigilance Center (EPVC)
  • Loss of Sense of Smell with Intranasal Cold Remedies Containing Zinc
  • "Don't use more than 12 days due to its side effects", Topical Ketoprofen products cause photoallergy
  • Updating the labeling of Clopidogrel to alert about drug interaction with Omeprazole 
  • Cost-effectiveness of the use of Cetuximab plus platinum-based chemotherapy for the treatment of squamous cell carcinoma of the head and neck (SCCHN)

3 - 2010
  • Sibutramine - A warning in black box on the package and the insert 
  • Metformin - Warning about Lactic acidosis and dehydration
  • Leukotriene inhibitors - Potential neuropsychiatric events 
  • Antisychotic therapies - Risk of venous thromboembolic events (VTE)
  • Triamcinolone acetonide - Serious ocular adverse reaction with intravitreal injection 

5 - 2010
  • Antipsychotic drugs- Increased risk of mortality
  • Ceftriaxone- Physical incompatibility with Calcium containing solutions
  • ·Metoclopramide-Risk of development of movement disorders
  • Oseltamivir- Restricted for emergency use in infants less than one year

4 - 2010
  • Sodium valproate - Risk of birth defects
  • Colchicine- Risk of drug intraction
  • Sodium Phosphate products- No longer use for bowel cleansing
  • Mycophenolic acid- revision to safety information about pure red cell aplasia PRCA
  • Promethazine HCL injection- Risk of severe tissue injury, including gangrene

6 - 2010
  • Allopurinol- Serious skin reactions
  • Finasteride- Risk of male breast cancer 
  • Metformin- Induce vitamin B12 defeciency
  • Cough and cold medicines- Their use in children
  • Serquel- Astrazeneca has to pay 520 million $

7 - 2010
  • Lamotrigine- Risk of serious skin reaction
  • Parenteral amphotericin B – Risk of fatal overdose
  • Oral tacrolimus - Measures to reduce risk of medication errors 
  • The top 10 photosensitising medicines

8 - 2010
  • Effects of Adverse drug events (ADEs) Alert System on Cost and Quality Outcomes in Community Hospitals
  • H1N1 vaccine- given with caution in case of hemophilia
  • Orciprenaline-Withdrawal from the UK market
  • Rituximab- Another case of Progressive Multifocal Leukoencephalopathy  (PML)

9 - 2010
  • Sulfonylureas - Association with hemolytic anemia in patients with G6PD deficiency
  • Methylnaltrexone - Incidence of gastrointestinal perforation
  • Ursodeoxycholic acid - Association with thrombocytopenia
  • Benzyl alcohol - A contraindicated preservative for premature infants

10 - 2010
  • Rosiglitazone -- Suspension & recall from the Egyptian market due to cardiovasular risk 
  • Octagam 
  • Benfluorex -- withdrawal due to risk of heart valve disease
  • Omeprazole -- Risk of hypomagnesaemia

11 - 2010
  • Sibutramine --Recall due to risk of serious heart events
  • Veralipride--Withdrawal due to serious side effects affecting the Nervous System
  • Lamotrigine--A Warning Box about Aseptic Meningitis
  • Orilstat --The true story

12 - 2010
  • Simvastatin --Safety Labeling Changes
  • Dextropropoxyphene
  • Herceptin – Warning Box about oligohydramnios
  • Oral Iron Salts – reports of skin reaction
  • HMG-CoA reductase inhibitors (statins) - Risks of Interstitial lung disease (ILD)
  • Isotretinoin – Serious skin reaction